Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Tensor products of division rings and finite generation of subfields


Authors: Richard Resco, Lance W. Small and Adrian R. Wadsworth
Journal: Proc. Amer. Math. Soc. 77 (1979), 7-10
MSC: Primary 16A39; Secondary 16A08, 16A33, 16A45
DOI: https://doi.org/10.1090/S0002-9939-1979-0539619-5
MathSciNet review: 539619
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let D be a division algebra over a field k. It is shown that if $ D{ \otimes _k}{D^0}$ is Noetherian, then every commutative subfield of D containing k is finitely generated over k. This theorem applies to $ {D_n}$, the quotient division algebra of the nth Weyl algebra, and also to a number of other standard examples of nonalgebraic division algebras.


References [Enhancements On Off] (What's this?)

  • [1] S. A. Amitsur, Commutative linear differential operators, Pacific J. Math. 8 (1958), 1-10. MR 0095305 (20:1808)
  • [2] N. Bourbaki, Algèbre commutative, Chapitres 1, 2, Hermann, Paris, 1961. MR 0171800 (30:2027)
  • [3] P. M. Cohn, Algebra, Vol. 2, John Wiley & Sons, London-New York, 1977. MR 0530404 (58:26625)
  • [4] R. Resco, Transcendental division algebras and simple Noetherian rings, Israel J. Math. (to appear). MR 531266 (80i:16027)
  • [5] L. W. Small, A lemma on tensor products of division rings, Pacific J. Math. (to appear).
  • [6] -, (unpublished).
  • [7] M. Smith, Centralizers in rings of quotients of group rings, J. Algebra 25 (1973), 158-164. MR 0314995 (47:3544)
  • [8] P. Vámos, On the minimal prime ideals of a tensor product of fields, Math. Proc. Cambridge Philos. Soc. 84 (1978), 25-35. MR 489566 (80j:12016)
  • [9] J. Dixmier, Sur les algèbres de Weyl, Bull. Soc. Math. France 96 (1968), 209-242. MR 0242897 (39:4224)
  • [10] P. Roquette, Isomorphisms of generic splitting fields of simple algebras, J. Reine Angew. Math. 214/215 (1964), 207-226. MR 0166215 (29:3492)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A39, 16A08, 16A33, 16A45

Retrieve articles in all journals with MSC: 16A39, 16A08, 16A33, 16A45


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1979-0539619-5
Keywords: Division rings, finitely generated subfields, Weyl algebras
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society